Thunderstorm Wind, Baylor
- When
- January 25, 12:00 AM CST
- Where
- Baylor County, 2.68 mi WSW of Seymour Muni Arpt
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 33.630, -99.300
Strong wind shear and marginal instability were in place as a powerful shortwave trough provided lift. Numerous thunderstorms developed across the area, with several hail and damaging wind reports late on the 24th into the 25th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Strong wind shear and marginal instability were in place as a powerful shortwave trough provided lift. Numerous thunderstorms developed across the area, with several hail and damaging wind reports late on the 24th into the 25th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jan 24, 11:26 PM CST, 34 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 1126 PM CST Sun Jan 24 2021 ...New AVIATION... .SHORT TERM... (This evening through Monday) Issued at 133 PM CST Sun Jan 24 2021 At the time of this writing the cold front has advanced and stalled just past the I-44 corridor with temperatures holding in the upper 30s and 40s behind the front, and climbing into the 50s and 60s in the warm moist flow ahead of the front. Late this afternoon into the evening, scattered showers and storms will begin moving up from the south, gradually increasing in coverage. Modest instability combined with strong shear will support a few strong to severe storms late evening, mainly in the warm sector southeast of I-44. QPF will be enhanced along the stalled surface front (mainly along and just southeast of the I-44 corridor) with storm totals of 1 to 2 inches expected. Later overnight, the upper low will move in toward the panhandles triggering a second round of storms along the low level front (around 850mb). This line will race eastward into Monday morning. With more upper level support and better organized convection, the severe risk will continue with this second round of storms. Models continue show temperatures in the 30 to 34 degree Fahrenheit range over northwest Oklahoma. Our forecast will be to keep temperatures just on the warm side of freezing (supported by most of the raw model guidance), but mention a low chance for wintry mix. Widespread precipitation will result in efficient wetbulbing overnight, but dewpoints are expected to be high enough to keep temperatures just above freezing. Will continue to follow the NAM for frontal position and post- frontal temps today, tonight, and tomorrow due to its history with anafronts. Expect the front to gradually lift up to northern Oklahoma tomorrow (allowing warmer temperatures to return to southern Oklahoma and north Texas) before another front comes sweeping through tomorrow night. Day && .LONG TERM... (Monday night through next Saturday) Issued at 133 PM CST Sun Jan 24 2021 With the next front coming down Monday night, we will see a reinforcement of cold air. Another system will move through late Tuesday / early Wednesday bringing another chance at wintry mix (though moisture will be limited). Ridging will build in Thursday and Friday allowing temperatures to warm, followed by another system with accompanying precipitation chances this weekend. Day && .AVIATION... (06Z TAFS) Issued at 1126 PM CST Sun Jan 24 2021 Poor flying conditions are expected overnight with periods of rain and scattered thunderstorms. Visibility reduction briefly to around or below a mile in the strongest storms, along with small hail, will be possible. Otherwise low ceilings will persist through at least mid-morning, and linger even longer at northern TAF sites. Then, stronger westerly or northwesterly winds are expected with a return to VFR conditions. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 50 41 56 27 / 30 100 10 0 Hobart OK 49 34 58 27 / 30 90 0 0 Wichita Falls TX 62 44 64 32 / 50 100 0 0 Gage OK 41 33 41 20 / 10 90 10 0 Ponca City OK 46 40 41 24 / 20 100 20 0 Durant OK 59 53 66 35 / 50 90 20 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...14 LONG TERM....14 AVIATION...12
Hazardous Weather Outlook National Weather Service Norman OK 1243 PM CST Sun Jan 24 2021 OKZ004>048-050>052-TXZ083>090-251845- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1243 PM CST Sun Jan 24 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Thunderstorms... A few severe storms will be possible late today through tonight across parts of southern Oklahoma and north Texas. There is a slight risk across portions of north Texas and most of southern Oklahoma. Hail to the size of half dollars and wind gusts exceeding 60 mph will be the main threats. A few strong storms may also occur in central and western Oklahoma, capable of producing small hail and gusty winds. The threat of severe weather will end around 4 AM. .Winter Weather... Light freezing rain will be possible late tonight across northwest Oklahoma. A glaze of ice may occur on some elevated surfaces by Monday morning. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across southern Oklahoma and western north Texas should prepare for severe weather operations late Sunday evening through Monday morning. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Winter Weather... Light wintry precipitation may continue Monday morning across far northwest Oklahoma. Light wintry precipitation is possible Tuesday in far northwest Oklahoma and then again Tuesday night into Wednesday across northern and parts of central Oklahoma. Very little ice and snow accumulations are expected. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1028 PM CST Sun Jan 24 2021
OKZ016-017-022-023-250500-
Washita OK-Caddo OK-Custer OK-Blaine OK-
1028 PM CST Sun Jan 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Washita...
northwestern Caddo...southeastern Custer and southern Blaine Counties
Until 1100 PM CST...
AT 1024 PM CST, a strong thunderstorm was located 4 miles south of
Weatherford, moving northeast at 65 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Locations impacted include...
Weatherford, Watonga, Hydro, Corn and Greenfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3534 9870 3537 9879 3543 9888 3587 9858
3587 9838 3580 9827
TIME...MOT...LOC 0424Z 214DEG 58KT 3547 9869
MahaleSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1056 PM CST Sun Jan 24 2021
OKZ017-018-250530-
Kingfisher OK-Blaine OK-
1056 PM CST Sun Jan 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Kingfisher and
eastern Blaine Counties Until 1130 PM CST...
AT 1052 PM CST, a strong thunderstorm was located 4 miles north of
Greenfield, moving northeast at 60 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Locations impacted include...
Watonga, Hitchcock, Greenfield, Loyal, Omega and Lacey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3612 9806 3600 9799 3566 9838 3573 9853
3613 9827
TIME...MOT...LOC 0452Z 215DEG 52KT 3579 9835
MahaleSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1113 PM CST Sun Jan 24 2021
TXZ087-250545-
Knox TX-
1113 PM CST Sun Jan 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR southwestern Knox County Until
1145 PM CST...
AT 1112 PM CST, a strong thunderstorm was located 11 miles west of
O'brien, moving northeast at 60 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Locations impacted include...
Knox City and Benjamin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3340 9999 3365 9999 3373 9986 3373 9969
3363 9962 3340 9982
TIME...MOT...LOC 0512Z 222DEG 53KT 3338 10005
MahaleSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1138 PM CST Sun Jan 24 2021
TXZ084-085-087-088-250615-
Foard TX-Knox TX-Wilbarger TX-Baylor TX-
1138 PM CST Sun Jan 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Foard...central
Knox...southwestern Wilbarger and northwestern Baylor Counties Until
1215 AM CST...
AT 1134 PM CST, a strong thunderstorm was located 5 miles northwest
of Rhineland, moving northeast at 60 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Locations impacted include...
Benjamin, Gilliland, Vera and Rhineland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3345 9972 3354 9990 3393 9963 3391 9941
3382 9928
TIME...MOT...LOC 0534Z 224DEG 54KT 3360 9970
MahaleSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 1141 PM CST Sun Jan 24 2021 OKZ021-022-034-035-250615- Kiowa OK-Washita OK-Beckham OK-Greer OK- 1141 PM CST Sun Jan 24 2021 ...SIGNIFICANT WEATHER ADVISORY FOR northwestern Kiowa...western Washita...southeastern Beckham and north central Greer Counties Until 1215 AM CST... AT 1138 PM CST, a strong thunderstorm was located near Retrop, moving northeast at 60 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Locations impacted include... Burns Flat, Dill City, Canute, Carter, Bessie, Foss and Retrop. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3517 9956 3547 9928 3546 9883 3502 9943 TIME...MOT...LOC 0538Z 224DEG 54KT 3518 9941 Mahale
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 1155 PM CST Sun Jan 24 2021 TXZ085-088-250630- Wilbarger TX-Baylor TX- 1155 PM CST Sun Jan 24 2021 ...SIGNIFICANT WEATHER ADVISORY FOR southern Wilbarger and northern Baylor Counties Until 1230 AM CST... AT 1152 PM CST, strong thunderstorms were along a line extending from 13 miles northeast of Vera to 9 miles west of Lake Kemp to near Bomarton, moving northeast at 50 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Locations impacted include... Seymour, Red Springs, Lake Kemp, Mabelle, Harrold, Grayback and Bomarton. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3349 9947 3385 9947 3412 9901 3361 9904 TIME...MOT...LOC 0552Z 236DEG 46KT 3380 9945 3375 9939 3352 9942 Mahale
The Altus AFB radar (KFDR), 87 km away, was scanning. The volume nearest the first event began at 06:02 UTC.
3 hail, 2 thunderstorm wind. Local standard time, as filed.
Report of semi blown over, carport damaged, barn destroyed, and power polls snapped on 205 on the north side of Seymour. Time estimated by radar.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2021Every state in 2021This day in weather historyWarnings in Texas, January 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 938939, 938938, 938935, 938936, 938937.